Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
ischemic optic nuropathy
avatar
allmykidshavepaws posted:
I am now told that my left eye with ischemic optic nuropathy probably won't get any better, even though I was put on a 6 day routine of prednazone, and had an MRI of my brain to make sure there wasn't a tumor causing this problem. My sed rate was checked and it was 45, which is high, but not excessiveily. Any thing else I should be doing?
Reply
 
avatar
Alan M Kozarsky, MD responded:
It sounds like you are doing the right things. Ischemic optic neuropathy which is associated with evidence of full body inflammation (temporal arteritis, giant cell arteritis) must be treated with systemic steroid medication.

Determining whether you have the diagnosis of temporal arteritis (generally occurs in people over 60 years old) and managing steroid medication calls for lots of medical expertise. We always worry about missing this diagnosis or insufficient treatment because vision loss can occur in the other eye if undiagnosed and not treated effectively.

It would certainly make me more comfortable if you are being seen by an experienced neuro-ophthalmologist or neurologist.


Featuring Experts

Alan Kozarsky, MD, is one of the leading corneal, cataract, and vision correction specialists in the country and was selected again this year by Atla...More

Helpful Tips

blurry eyes
sometimes I experience blurred eyesight and shaking of my lower eye. do I have astigmatism and do I need to go to an eye doctor? More
Was this Helpful?
2 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.